MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION WALLFLEX ESOPHAGEAL; PROSTHESIS, ESOPHAGEAL
Model Number M00516740
Medical Device Problem Codes Use of Device Problem (1670); Migration (4003)
Health Effect - Clinical Codes Nausea (1970); No Code Available (3191)
Date of Event 02/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the manufacture and expiration dates are unknown.However, it was reported that the device was not used past its expiry date.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on august 06, 2020 that a wallflex esophageal fully covered stent was implanted to treat a gastric bypass anastomotic stricture during an esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2020.According to the complainant, about two weeks post stent placement, the patient contacted the physician and complained of nausea.Reportedly, the patient was scheduled for an emergent follow-up the next day.X-ray was obtained and confirmed that the stent had migrated into the jejunum.On (b)(6) 2020, the migrated stent was removed from the patient using rat tooth forceps.Reportedly, in (b)(6) 2020, a different stent was implanted.Reportedly, the nausea is probably due to the stricture.Note: according to the complainant, the wallflex esophageal fully covered stent was implanted to treat a gastric bypass anastomotic stricture.However, per wallflex esophageal fully covered stent system directions for use, the stent is intended for maintaining esophageal luminal patency in esophageal strictures caused by intrinsic and/ or extrinsic malignant tumors, and occlusion of concurrent esophageal fistulas.Additionally, the wallflex esophageal fully covered stent system is contraindicated for placement in an esophago-jejunostomy (following gastrectomy), as peristalsis and altered anatomy may displace stent.

Brand Name
WALLFLEX ESOPHAGEAL
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10460654
Report Number3005099803-2020-03568
Device Sequence Number3218518
Product Code ESW
UDI-Device Identifier08714729778073
UDI-Public08714729778073
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516740
Device Catalogue Number1674
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date08/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR